MAUDE Adverse Event Report: STRYKER SPINE-US 9MM X 6DEG X11MM X 28MM; TRITANIUM® PL CAGE

STRYKER SPINE-US 9MM X 6DEG X11MM X 28MM; TRITANIUM® PL CAGE
Catalog Number 48955096
Medical Device Problem Code Material Integrity Problem (2978)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Known Impact Or Consequence To Patient (2692)
Date of Event 04/02/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Remains implanted.
 
Event or Problem Description
The physician reported a tritanium pl cage which fractured at l5-s1.The patient is doing well and the physician does not anticipate performing a revision surgery.
 
Additional Manufacturer Narrative
Visual, dimensional, functional inspection, and material analysis could not be performed as the device was not returned.Manufacturing records were reviewed for the corresponding lot and no relevant issues were identified.It was confirmed via x ray that the tritanium pl cage was fractured.It was reported that the physician was very familiar with tritanium pl and the implant was not implanted at an angle, there was no cantilever force applied, no difficulty during insertion, and normal force was used for tlift trajectory crossing the midline to anterior cortex.The patient has normal activity patterns, no reports of falls, and hard bone quality with degenerative disc disease.Based on the information provided and a lack of device, a definite root cause cannot be determined at this time.It is possible that application of twist or torsion forces or use of the twist and distract methods during insertion could have contributed to the event, however this is unknown at this time.Capa 1769975 was opened on 9-april-2018.Goal of this capa was to determine the root cause(s) of this failure mode and implement actions to reduce occurrence.The post-market surveillance team will keep monitoring this type of reported events.H3 other text : implant remains in patient.
 
Event or Problem Description

Brand Name
9MM X 6DEG X11MM X 28MM
Common Device Name
TRITANIUM® PL CAGE
Manufacturer (Section D)
STRYKER SPINE-US
2 pearl court
allendale NJ 07401
MDR Report Key8558002
Report Number3004024955-2019-00012
Device Sequence Number19403473
Product Code MAX
UDI-Device Identifier07613327118070
UDI-Public07613327118070
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K160955
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/29/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number48955096
Device Lot NumberAKJ6
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/03/2019
Supplement Date Received by Manufacturer07/15/2019
Initial Report FDA Received Date04/26/2019
Supplement Report FDA Received Date07/29/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age46 YR